Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 425, NWS Austin/San Antonio, TX

July 26, 2007Bastrop County, Lee County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 7:49 AM CDT for Bastrop County, Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 7:49 AM CDT (12:49 UTC)
Expired
Jul 26, 2007, 10:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bastrop County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 261250
FFWEWX
TXC021-287-261545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 AM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SMITHVILLE...BASTROP...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...

* UNTIL 1045 AM CDT

* AT 748 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS MOVING NORTH OVER BASTROP AND LEE 
  COUNTIES.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDOR...
  DIME BOX AND PAIGE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3007 9759 2986 9732 3029 9673 3047 9704

$$
2 follow-up statements
000 
WGUS74 KEWX 261430
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT THU JUL 26 2007

TXC021-287-261545-
LEE TX-BASTROP TX-
928 AM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
BASTROP AND LEE COUNTIES...

AT 926 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
PATCHY LIGHT RAINS WITH RAINFALL RATES LESS THAN ONE TENTH INCH PER 
HOUR. HOWEVER...FLASH FLOODING CAN STILL BE EXPECTED FROM EARLIER 
HEAVY RAINS UP TO 1.2 INCHES IN THE SMITHVILLE TO LINCOLN AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAIGE...
LEXINGTON...GIDDINGS...FEDOR AND CAMP SWIFT

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3007 9759 2986 9732 3029 9673 3047 9704

$$
000 
WGUS74 KEWX 261547
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 AM CDT THU JUL 26 2007

TXC021-287-261556-
LEE TX-BASTROP TX-
1046 AM CDT THU JUL 26 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BASTROP AND LEE
COUNTIES...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY A FEW 
LIGHT SHOWERS ACROSS BASTROP AND LEE COUNTIES. THE THREAT FOR FLASH 
FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE. 

LAT...LON 3007 9759 2986 9732 3029 9673 3047 9704

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:35 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 26, 6:35 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT THU JUL 26 2007

.AVIATION...
SCATTERED TO NUMEROUS SHRA/TSRA WILL MOVE NORTHWARD ACROSS THE AREA
FROM THE COASTAL BEND. IFR/MVFR CIGS WILL PREVAIL THIS MORNING
WITH CONDITIONS LOWER IN THE HEAVY DOWNPOURS. OCCASIONAL VFR CONDITIONS
POSSIBLE TODAY BETWEEN THE CONVECTION. ONCE AGAIN THE CONVECTION
WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z WITH THE LOSS OF
DAYTIME HEATING AND REDEVELOP AFTER 07Z. A LIGHT TO MODERATE SOUTHEAST
LOW LEVEL FLOW IS FORECAST TODAY AND TONIGHT...WITH CONVECTIVE WIND
GUSTS OF 30 KTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT THU JUL 26 2007/

DISCUSSION...
THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW
WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY
WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT
THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO
SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL
TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO
LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES
WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW
NORMAL.

BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW
FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING
TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND
REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL
WILL ALSO CLIMB TOWARD NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  85  72  90  74 /  50  60  40  50  30
AUSTIN BERGSTROM INTL AIRPORT  70  84  71  89  73 /  50  60  50  50  30
DEL RIO INTL AIRPORT           73  89  75  93  76 /  40  40  50  40  40
SAN ANTONIO INTL AIRPORT       73  84  74  87  76 /  50  60  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 26, 5:29 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT THU JUL 26 2007

TXZ171>173-183>194-202>209-217>225-228-271030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
529 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED
SOILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY
INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO
DOMINATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTFlash Flood WarningEWXLavaca2 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEWXKarnes3 days
Jul 25, 10:04 PM CDTRiver Flood WarningEWXBexar11 hr
Jul 26, 4:51 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 26, 6:15 AM CDTFlash Flood WarningEWXBandera, Real, Uvalde3 hr
Jul 26, 6:38 AM CDTFlash Flood WarningEWXFayette4 hr
Jul 26, 8:24 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 26, 1:34 PM CDTFlash Flood WarningEWXFrio, Medina3 hr
Jul 26, 4:39 PM CDTFlash Flood WarningEWXTravis2 hr
Jul 26, 4:45 PM CDTFlash Flood WarningEWXBexar2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.